MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Common device name- additional common names: lje catheter, nephrostomy, gbo catheter, nephrostomy, general & plastic surgery.Procode- additional product codes: lje, gbo.Initial reporter occupation: hvc inventory control lead.Pma/510(k) #: k173035.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the flexible stiffener was difficult to remove from an ultrathane mac-loc locking loop biliary drainage catheter.During a nephrostomy catheter check and exchange of a right transplant kidney nephroureterectomy tube in an unknown patient, the flexible stiffener became stuck in the drainage catheter upon withdrawal.The physician removed the catheter and stiffener together and replaced it with another like device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation on 30jan2023, cook medical inc.Received a complaint from the yale-new haven hospital, located in the city of new haven ct.They reported upon the placement of an ultrathane mac-loc locking loop biliary drainage catheter (rpn: ult10.2-38-40-p-32s-clb-rh, lot: 15063991), it was found that the flexible stiffener could not be removed from the drainage catheter.The device was removed and replaced with a new one.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control procedures and specifications, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One opened device was returned for evaluation in used condition.Upon a visual examination, no damage was observed on the catheter.The flexible stiffener was partially inserted into the catheter, with approximately 9.0cm extending beyond the mac-loc adaptor.After manipulation of the catheter distal tip, the blue flexible stiffener was able to be removed.The catheter was then dissected, and a dimensional verification confirmed that the device was manufactured within specification.The outer diameter of the flexible stiffener was measured and also found to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure prior to distribution.A review of the device history record (dhr) for lot 15063991 and related subassemblies found no relevant nonconformances that could have contributed to the reported failure.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.The product ifu, [t_multi2_rev1] ¿multipurpose drainage catheter,¿ states: "precautions: when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ evidence gathered from a review of the dmr, ifu, dhr and device evaluation suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16278059
Report Number1820334-2023-00083
Device Sequence Number15218252
Product Code FGE
UDI-Device Identifier00827002094987
UDI-Public(01)00827002094987(17)251110(10)15063991
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2025
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-40-P-32S-CLB-RH
Device Lot Number15063991
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date02/01/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown